So I just started my first dose of Tafinlar.
I'm pretty nervous and excited.
I landed in the hospital again 2 weeks ago for 4 days. I'll keep you posted.
Hoping and praying that you have a great response with minimal side effects. Do keep us posted. Stay out of the hospital. :)
One day at a time.
Stage IV 7/05 Liver mets
Karen, good to hear from you. I cross my fingers, hope you will have a great response.
All the best, Jenny
Under the circumstances I think that I would be "nervous and excited", too. I'm casting a strong "whammy" your way that the Taflinar works for you quickly and with very few side effects.
I am a little confused, though. I thought you were going to participate in the Merck anti-PD1 trial but now you're taking Tafinlar (dabrafenib)? Did you change your mind about the PD-1 trial or are you going to try that later or what?
Anyway, I have high hopes for the Tafinlar. You go, girl! WHAMMY!!
I posted on my experience with the Tafinlar-Mekinist combo a week or so ago. I've now been on it for 3 weeks. Recognizing that the treatment is only a "bridge", I've had outstanding results. A subcutaneous tumor on my shoulder (4 cm) started to shrink within 2-3 days (it is now almost gone) and I also started to "feel better" within that same time frame--give it at least a week, however. The organ that was most "at risk" for me was the liver--and I had a decent amount of liver sensation/pain, particularly in bed. Gone within a week! And my liver functions are now essentially normal. I also had a small brain met that was identified before I started the combo. I had it gamma-knifed last week and the MRI showed that it had shrunk by 25% while I was on the combo. On the other hand, I developed a jaw tumor before I started the combo and lost some feeling in my mouth. The combo has not (yet) resolved that. A minor nuisance in the scheme of things.
As for side effects--keep in mind that I'm on the combo, not Tafinlar alone. Hopefully I'm not jinxing myself, but I have had very few side effects. Some joint pain (particularly hips) early on, but that seems to have resolved. Some "skin thickening" on my forehead. Minor and manageable stuff.
I hope you get similar results and have an easy time with any side effects.
I think I confuse myself sometimes too! Because of the brain mets that had developed within a relatively short period of time, the really severe ear/scalp pain, etc....they (the onc's) felt that I was being "untreated" for too long. It's been very interesting to see my husband's new role here...have a good night, my good friends.
Don't Stop Believing
Karen - just thinking of you and I hope all is going well with the new drug. You sure have been through the ringer, keep fighting!
Meet and talk to others about melanoma in our forums:
See also: History of the MPIP Forum
–CURE OM Forum
Or, visit the MRF Chat Room!
Questions to Ask Your Doctor
Email the MRF Nurse
Get matched with a Phone Buddy
Get updates on melanoma research, education & advocacy
Helpline: (877) 673-6460
1411 K Street, NW Suite 800
Washington, DC 20005
(800) 673-1290 Office
(202) 347-9678 Fax
The Melanoma Research Foundation (MRF) is leading the melanoma community to transform melanoma from one of the deadliest cancers to one of the most treatable through research, education and advocacy.
The Melanoma Research Foundation is a 501(c)(3) non-profit organization.